Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have acid reflux and red throat. Diagnosed with bile and gastritis. Did AB destroy gut bacteria?

Hi I suffer bad reflux and have constant red throat. I ve just had an endoscopy and diagnosed with bile and gastritis. a couple of years ago I had severe uti and had to have lots of courses of AB. Is it possible that the AB have destroyed my gut bacteria which is contributing to gastritis? I have read a lot about candida , could this also be a cause of my problems?
Asked On : Tue, 25 Dec 2012
Answers:  2 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
I don t think Candida is the issue here. Its true excess taking of antibiotics could destroy your gut bacteria and cause a disequilibrium in presence of certain commensals importny for our system. This situation is a bit different. Gastroduiodenal reflux most of the time i simply due to a defective eosophago-gastric sphincter dysfunction, causing acidic food rush in into eosophagus from stomach and causing burning. The best thing to do now is to take your drugs, usually proton pump inihibitors or anti H2 histamnine receptor antagonists, elavate bed when sleeping, avoid late meals , avoid caffeine containing foods (Coffee, cola) an dfollow other recommendations from your physician. Meeting a gatsroenterologist in case symptoms persist could be a good option.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response

Welcome to HealthcareMagic Public Forum

Yes, antibiotic clears gut bacteria, which regrow after few days of stoppage of course of antibiotics. Gastritis occur most commonly due to increase acid secretion. So, your primary treatment is to control acidity.

Candida usually infect and cause problems in immuno-compromised person. Candida is also found in healthy persons without causing any symptoms.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor